High Wind, Cody Foothills
- When
- November 28, 8:50 PM MST
- Where
- Cody Foothills forecast zone
- Measured
- 71 kt (82 mph) measured gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 44.521, -109.588 (the zone’s center; the record gives no point)
1 high wind, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before the first event at Nov 28, 2:06 PM MST, 6 hours 44 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 206 PM MST FRI NOV 28 2003 .TONIGHT THROUGH MONDAY...LEE TROUGH EXTENDING FROM ALBERTA LOW TO NEAR GCC AS SURFACE GRADIENT CONTINUES TO TIGHTEN THIS AFTERNOON. NEAR 23 MB GRADIENT BETWEEN CRAIG AND GILLETTE AT 20Z AND GRADIENT PROGGED TO MAX AROUND 27 MB AT 06Z...THEN PRESSURE RISES IN NORTHERN PLAINS BEHIND FRONT BEGIN TO WEAKEN GRADIENT. WILL CONTINUE HIGH WIND WARNINGS FOR CENTRAL MOUNTAINS INTO CASPER AREA BASED ON THIS TREND...MOST OF WHICH HAVE ALREADY VERIFIED. OTHER FORECAST FOCUS ON INCREASING WESTERLY FLOW AND DEEPENING MOISTURE IN THE WEST. DEEPER MOISTURE NOW MAINLY FROM BOISE AND WESTWARD AND DO NOT SEE PRECIPITATION ENTERING WESTERN MOUNTAINS UNTIL AFTER 06Z. H7 WINDS VEER TO A MORE FAVORABLE WNW DIRECTION BY 12Z WITH LESS SPEED DIVERGENCE IN LOWER LAYERS...SO AT LEAST OROGRAPHICS TO PROVIDE LIFTING MECHANISM BUT DYNAMIC LIFT LACKING AS BAROCLINIC ZONE WELL TO THE NORTH OVER NORTHERN MONTANA. ON SATURDAY...170 KNOT JET CURRENTLY OVER ALEUTIAN CHAIN TO FURTHER FLATTEN UPPER RIDGE PUSHING BAROCLINIC ZONE SOUTH INTO WYOMING. HOWEVER...A SHARP DEFORMATION AXIS IS ALSO PROGGED ALONG THIS BOUNDARY WITH DRY AIR PUSHING INTO NORTHERN WYOMING BY SATURDAY EVENING. THERE IS A LIMITED PERIOD OF RIGHT REAR QUAD SUPPORTING LIFT SATURDAY BEFORE THE DRIER AIR MOVES IN. AS FAR AS SENSIBLE WEATHER...WILL KEEP POPS HIGH IN WEST 06Z SAT-00Z SUN AND QPF AMOUNTS LOW...THEN TREND TOWARD DRIER AIR MOVING IN FROM NORTH. SATURDAY TO BE WINDY STILL IN CENTRAL AREAS BUT GRADIENT NOT AS SHARP...SO DO NOT SEE HIGH WIND THRESHOLDS BEING MET. FOR SUNDAY AND MONDAY...AGREE MORE WITH SLOWER GFS HANDLING OF CUTOFF LOW OFF OF CALIFORNIA COAST... DOWNPLAYING H7 WAVE AHEAD OF LOW SUNDAY...BRING OPEN TROUGH ACROSS MONDAY. LOTS OF CLOUD COVER AND BREEZY CONDITIONS SHOULD MODERATE BOTH HIGHS AND LOWS THROUGH THE WEEKEND. .TUESDAY THROUGH FRIDAY... THE PATTERN REMAINS PROGRESSIVE THROUGH THE PERIOD. EXPECT WINDY CONDITIONS ON MONDAY NIGHT WITH SOME SNOW IN THE WESTERN AND NORTHERN MOUNTAINS AS A PACIFIC COLD FRONT AND UPPER LEVEL TROUGH MOVE THROUGH WYOMING. DO NOT SEE ENOUGH DEVELOPMENT FOR PRECIPITATION IN THE LOWER ELEVATIONS EAST OF THE DIVIDE. A CHANCE OF SNOW CONTINUES IN THE WESTERN MOUNTAINS TUESDAY THEN DECREASES TO A SLIGHT CHANCE TUESDAY NIGHT AND WEDNESDAY AS WESTERLY FLOW CONTINUES BUT OVERALL LACKS MOISTURE. REMOVED ALL CHANCE OF PRECIPITATION ON THURSDAY AS FLOW SHIFTS TO THE SOUTHWEST AND CONTINUES TO DRY OUT AHEAD OF A LARGE SCALE TROUGH OFF OF THE WEST COAST. && .RIW...HIGH WIND WARNING TONIGHT FOR WYOMING ZONE 019-020-022. && AEM
WYZ001>020-022>030-291200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 830 AM MST FRI NOV 28 2003 ...HIGH WIND WARNING CENTRAL MOUNTAINS AND CASPER AREA THIS AFTERNOON AND TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT. SOUTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS TO 65 MPH ARE EXPECTED THIS AFTERNOON AND TONIGHT IN CENTRAL WYOMING OVER BEAVER RIM ALONG HIGHWAY 287 INTO THE CASPER AREA...ESPECIALLY ALONG WYOMING BOULEVARD ON THE SOUTH SIDE OF CASPER. ELSEWHERE STRONG WESTERLY FLOW WILL TRANSPORT PACIFIC MOISTURE TO THE MOUNTAINS AND VALLEYS OF WESTERN WYOMING THIS AFTERNOON AND TONIGHT. SNOW AND STRONG WINDS OF 30 TO 40 MPH GUSTING TO 50 MPH WILL DEVELOP ACROSS WESTERN WYOMING THIS AFTERNOON AND EVENING...CAUSING POOR ROAD CONDITIONS PLUS AREAS OF REDUCED VISIBILITY IN BLOWING AND DRIFTING SNOW...ESPECIALLY OVER MOUNTAIN PASSES. ALSO SNOWFALL MAY BECOME HEAVY AT TIMES OVER THE MOUNTAINS LATER TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SNOW...STRONG WINDS...AREAS OF BLOWING AND DRIFTING SNOW...AND POOR DRIVING CONDITIONS WILL CONTINUE SATURDAY...ESPECIALLY OVER THE HIGHER WESTERN MOUNTAINS. THE NEXT CHANCE OF SNOW IS EXPECTED TUESDAY NIGHT AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL AMOUNTS AND WIND VELOCITIES TO THE NATIONAL WEATHER SERVICE IN RIVERTON THIS AFTERNOON AND TONIGHT. CF/AEM
The national radar mosaic for the moment the first event began.
1 high wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wyoming in 2003Every state in 2003This day in weather historyWarnings in Wyoming, November 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5335355.